MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Patient identifier: (b)(6).Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported via the sterling registry, during the coil embolization to the right internal carotid artery (anterior circulation), there was positioning difficulties with a 6mm x 20cm galaxy g3 coil (gly120620, l13267).There was no device-related serious adverse event.Per the study investigator, the device did not ¿work so well¿ because the unspecified micro catheter (mc) would herniate outside of the aneurysm into the parent vessel when deploying the very last segment of the coil.The initial stages were fine.This necessitated repeated catheterization of the aneurysm dome with the microcatheter at deeper and deeper levels just to keep the coil within the aneurysm and this still didn¿t work.It was decided not to continue with coil embolization because the coil was not stable and ended up concluding the procedure with a flow diversion (pulserider).The side wall unruptured aneurysm had a parent vessel diameter of 3.8mm, height 9.2mm and dome 7.8mm.Maximum aneurysm diameter was 9.2mm, neck size 7.3mm and dome to neck ration of 1.1mm.The device has been discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13267 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - positioning difficulty¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.It is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size/vessel characteristics (i.E.Wide neck of the aneurysm), device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported via the sterling registry, during the coil embolization to the right internal carotid artery (anterior circulation), there was positioning difficulties with a 6mm x 20cm galaxy g3 coil (gly120620, l13267).There was no device-related serious adverse event.Per the study investigator, the device did not ¿work so well¿ because the unspecified micro catheter (mc) would herniate outside of the aneurysm into the parent vessel when deploying the very last segment of the coil.The initial stages were fine.This necessitated repeated catheterization of the aneurysm dome with the microcatheter at deeper and deeper levels just to keep the coil within the aneurysm and this still didn¿t work.It was decided not to continue with coil embolization because the coil was not stable and ended up concluding the procedure with a flow diversion (pulserider).The side wall unruptured aneurysm had a parent vessel diameter of 3.8mm, height 9.2mm and dome 7.8mm.Maximum aneurysm diameter was 9.2mm, neck size 7.3mm and dome to neck ration of 1.1mm.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9750934
Report Number3008114965-2020-00032
Device Sequence Number11530271
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot NumberL13267
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight87